I was put on fentanyl100mcg after finding a bloodclot in my brain and dealing withwith sever ulcerative colitis I recently had to have surgery to have my colon removed they took off my patch during surgery and after waking up couldn't control my pain my doc has told me to take off the patch and go cold turkey just taking percocet orlortab as needed and im on day 2and feeling detox symptoms bad I don't know what to do and my worst fear is it is going to get worse. This is really hard I wish the doctor that slapped that patch on would have told me how hard it is to get off and how much it raises ur tolerance for other pain meds they litteraly couldn't get my pain controlled after a 6hour surgery then they put on another patch and kept the iv meds coming the doc wants me off the patch before my reversal surgery for this jpouch and I want to cuss him for this cold turkey crap. Is there anything I can do to help these symptoms I have two babies one is 2 and the other is 7mths old I can't deal with these symptoms.
No offense but I find it hard to believe they couldn't get your pain under control after surgery. I have a bad hunch there's something they're not telling you. The reason I say this is because I went for Surgery while I was on Suboxone. I was really worried since Sub is an opiate blocker. But they controlled my pain with Morphine IM shots in the hospital, and large Morphine doses (pills) at home. I think I was taking 300 mg a day of Morphine. So you were on the 100 mcg Fentanyl patch, OK, what they did they give you in the hospital and how much, do you know? What have the given you for at home, and how much? I won't be surprised if they just don't want to give you enough. There are Narcotic Equivalency Charts online. Why don't you do a google search and find some. Then go see what the equivalency of other opiates is compared to 100 mcg of the Fentanyl patch. You might have to do some guess work, but at least you'll get an idea. I'd check it for you, but I no longer have a speedy Internet connection.
The only thing that makes wds go away are more opiates. However, there are some meds that can make them easier to deal with. You need a script for all of these. Clonidine, lowers BP and calms you down. Baclofen or Robaxin, are muscle relaxers that help to stop the shakes and rls. They also help with that inside feeling of vibrating, if you know what I mean. For sleep, Trazodone, Phenergan, or Rozerem. The last works best if you can get some Xanax with it. Not much 0.5 mg should be enough. Something I never tried but heard works well is Zofran. My doc says it stops wds. It's generally used for nausea with chemo patients. It's worth a shot.
OTC you may be able to use Imodium for diarrhea, Benadryl or Melatonin, for sleep. Sleepytime tea to help calm down and feel a little better.
But that's about it. You just need time to pass. I hope this helps.
I don't know how long you were on the patch however going cold turkey off a 100 is a bit much. You have to be taper off in say 100-75-50-25-12.5 with one to two week in each step otherwise you'tr really going to suffer. Talk to your doctor and get back on the patch and do a proper taper. I tapered off a 25 in a month and I still got a little sick. I'm sorry you're not well and I wish you a quick recovery.
I have been on Fentanyl 50 mcg patch for 3 months. The last month it seemed to wear off after 48-60 hrs. My Dr. wanted to up my dose and I said no. So to help me my Dr. put me on: Chlonidine, ativan 1mg.), promethazine for vomitting, norco (which I already was prescribed to take while on the patch) and Donnatal (for intestinal cramps) but it also helps relax you. It it quite an awful experience to get off this patch. I am on day 6 and still feeling it.
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Dec 2009 • 2 answers
Posted 19 Dec 2009 • 2 answers
Posted 20 Sep 2010 • 2 answers
I've been on risperdal shots for almost 3 months with a total of 4 shots total that I get bi weekly?
Posted 3 Mar 2012 • 1 answer
Posted 17 Nov 2012 • 18 answers